Alert archive / Utah / Wind Advisories in 2023
Wind Advisory 32, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Dec 12, 2023, 2:27 PM MST for Davis County, Weber County, Utah. It took effect at Dec 12, 2023, 7:00 PM MST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2023, 2:27 PM MST (21:27 UTC)
- In effect from
- Dec 12, 2023, 7:00 PM MST
- Expired
- Dec 13, 2023, 9:00 AM MST
- In force
- 14 hr
- Issued by
- NWS Salt Lake City, UT
Counties Davis County, UT, Weber County, UT
The radar
The Salt Lake City radar (KMTX), 39 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.5 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1259 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
961 WWUS75 KSLC 122127 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 227 PM MST Tue Dec 12 2023 UTZ104-131200- /O.NEW.KSLC.WI.Y.0032.231213T0500Z-231213T1600Z/ Northern Wasatch Front- Including the cities of Ogden and Bountiful 227 PM MST Tue Dec 12 2023 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MST WEDNESDAY... * WHAT...East winds 25-35 mph with gusts to 50 mph expected. * WHERE...Northern Wasatch Front, particularly near canyons. * WHEN...From 10 PM this evening to 9 AM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Travel could be difficult for high profile vehicles and vehicles with trailers. * ADDITIONAL DETAILS...The strongest winds will be from 3-9 AM Wednesday near the mouths of Farmington and Weber Canyons. Winds of similar speeds are not expected to reach far from canyon mouths. Gusts of 25-35 mph are expected for Ogden, Layton, and Bountiful. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov
3 follow-up statements
898 WWUS75 KSLC 130139 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 639 PM MST Tue Dec 12 2023 UTZ104-131600- /O.EXT.KSLC.WI.Y.0032.231213T0200Z-231213T1600Z/ Northern Wasatch Front- Including the cities of Ogden and Bountiful 639 PM MST Tue Dec 12 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM MST WEDNESDAY... * WHAT...East winds 25-35 mph with gusts to 50 mph expected. * WHERE...Northern Wasatch Front, particularly near canyons. * WHEN...Until 9 AM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Travel could be difficult for high profile vehicles and vehicles with trailers. * ADDITIONAL DETAILS...The strongest winds will be from 3-9 AM Wednesday near the mouths of Farmington and Weber Canyons. Winds of similar speeds are not expected to reach far from canyon mouths. Gusts of 25-35 mph are expected for Ogden, Layton, and Bountiful. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov
476 WWUS75 KSLC 131004 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 304 AM MST Wed Dec 13 2023 UTZ104-131600- /O.CON.KSLC.WI.Y.0032.000000T0000Z-231213T1600Z/ Northern Wasatch Front- Including the cities of Ogden and Bountiful 304 AM MST Wed Dec 13 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... * WHAT...East winds 20-30 mph with gusts to around 45 mph expected. * WHERE...Northern Wasatch Front, particularly near canyons. * WHEN...Until 9 AM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Travel could be difficult for high profile vehicles and vehicles with trailers. * ADDITIONAL DETAILS...The strongest winds can be expected near the mouths of Farmington and Weber Canyons. Winds of similar speeds are not expected to reach far from canyon mouths. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov
729 WWUS75 KSLC 131601 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 901 AM MST Wed Dec 13 2023 UTZ104-131715- /O.EXP.KSLC.WI.Y.0032.000000T0000Z-231213T1600Z/ Northern Wasatch Front- Including the cities of Ogden and Bountiful 901 AM MST Wed Dec 13 2023 ...WIND ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING... Canyon winds will taper off through the morning, with peak gusts around 40 mph at Farmington and Weber Canyon. $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Dec 12, 4:30 AM MST, 9 hours 57 minutes earlier.
Area forecast discussion, Dec 12, 4:30 AM MST, 9 hours 57 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 430 AM MST Tue Dec 12 2023 .SYNOPSIS...A dry storm system will slowly pivot around Utah, as it drops south through Nevada today, and eventually into Arizona by Wednesday. High pressure will follow for the remainder of the week and upcoming weekend. && .SHORT TERM (Through 12Z/5AM Thursday)...A developing upper low across Nevada this morning will pivot around the forecast area through the short term period, as it slowly digs into the Desert Southwest. Currently a band of light precipitation along a some what diffuse low level baroclinic zone extends from southern Idaho through far northwest Utah and into northeast Nevada. This feature will remain in place through this morning before dissipating this afternoon, and sadly will represent the best chance for organized precipitation through the short term. A window for gusty easterly canyon winds exists tonight through Wednesday morning from Parleys Canyon northward along the Wasatch Front, as well as eastern portions of the Cache Valley. Modest low level cold advection within a period of easterly flow, and a somewhat favorable pressure gradient will support gusts near advisory levels in the typical trouble spots such as near the mouth of Farmington Canyon. Given the marginal nature of the event, have held off at this point on any headlines. Cooling aloft will allow temperatures to trend downward several degrees across most of the forecast area today. The exceptions will be areas where stagnant low level cold pools remain in place, such as the Salt Flats, Castle Country, and the Cache Valley, where temperatures will run closer to persistence. Despite the cooling aloft, weakened inversions will likely remain along the Wasatch Front as well, where urban haze will continue to slowly increase through the short term period. .LONG TERM (After 12Z/5AM Thursday)...A building ridge of high pressure is forecast the latter half of this week and through the weekend. This will allow for dry conditions and warmer than normal temperatures across the state. This will be especially true for the central valleys of Utah like the Sanpete and Sevier Valleys. Here, high temperatures over the weekend are forecast 15 to nearly 20 degrees above their normals into the mid 50s. The warm spot in the state will remain the St. George/Santa Clara/Ivins vicinity where high temperatures are forecast into the low 60s over the weekend, a good 10 degrees or so above normal. Right now, there is a less than 10% chance for temperatures to climb into the upper 60s. As the ridge erodes early next week, focus turns to a broad area of low pressure offshore. This low looks to be the next opportunity for any precipitation in the general region though how much moisture it might bring to Utah and southwest Wyoming is widely uncertain at this point. A series of weak shortwaves may impact our area next week with the first one possible as early as Monday. && .AVIATION...KSLC...Light winds with mid to high based clouds are forecast today which will allow for VFR conditions. Wind shifts are expected during their typical drainage flow times; late this morning and again in the evening. .REST OF UTAH AND SOUTHWEST WYOMING...Fog and low stratus is allowing for IFR conditions this morning across southwest Wyoming as well as at LGU. These conditions are forecast into the early afternoon before improving into VFR. Across central and southern Utah, light winds and mid to high level clouds are expected for the day allowing for VFR conditions. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && SHORT TERM...Seaman LONG TERM...NDeSmet AVIATION...NDeSmet For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.